MAUDE Adverse Event Report: ORBUSNEICH MEDICAL (SHENZHEN) CO., LTD. TELEPORT MICROCATHETER

ORBUSNEICH MEDICAL (SHENZHEN) CO., LTD. TELEPORT MICROCATHETER
Catalog Number 220-15-1000U
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dried blood could be found in the returned device.There were severely stretched and damaged were found in the (proximal and distal) shaft of teleport microcatheter, measured the stretched catheter (proximal and distal) shaft and confirmed that it has been stretched approximately 11.5cm.Microscopic examination revealed that the distal tip of the teleport microcatheter was still intact, but has been deformed and slightly damaged with flaring displayed.Damaged catheter outer body and deformed coil and exposed braided wire were found on the catheter shaft with significant signs of stretching, and the failure mode/appearance is consistent with damage of being trapped by some hard objects and rotation.Apart from above observed damage, no other anomalies were found on the returned device.An associated clinical picture was provided for analysis and the picture appears to show that the proximal shaft / distal shaft / distal tip of the microcatheter become stretched and damaged.A review of the clinical information for this complaint indicated that a catheter (teleport 2.0f x 150cm / lot# 4307271811) could not cross the lesion and became stuck at the same location as the previous device.Additional force was applied to remove the microcatheter and the microcatheter fractured and stretched during removal.The procedure was completed with angioplasty and atherectomy.During the manufacturing processes each microcatheter is inserted to a 0.0155" x 1800mm mandrel to inspect and ensure without obvious friction prior to proceed to next process.A review of the manufacturing records for this batch (4307271811) did not reveal any non-conformity which could have contributed to the complaint.A lot history review of the microcatheter was conducted and no manufacturing related causes could be found for this complaint.Orbusneich medical manufacturing processes include extensive testing and inspections to ensure each product meets all material, assembly, and performance specifications prior to release.The returned teleport microcatheter was examined in the failure analysis laboratory.The analysis results are: the damage on the teleport microcatheter was not due to a manufacturing assembling failure.The failure mode/appearance of the teleport microcatheter is consistent damage due to trapped with an external hard object (severe calcification) or other devices (such as associated guidewire) and further elongated by excessive pulling force.There are no signs of manufacturing defects on the returned product and / or the lot information from this product.Based on the above investigation, the possible root cause identified is operational context as device performance was limited due to anatomical procedure factors.No remedial action is being performed by orbusneich in response to this event at this time.
 
Event or Problem Description
The microcatheter could not cross the lesion and became stuck at the same location as the previous device.Additional force was applied to remove the microcatheter and the microcatheter fractured and stretched during removal.The procedure was completed with angioplasty and atherectomy.The vessel was 95% stenotic with a diameter of 3.5mm and severe calcification.

Brand Name
TELEPORT MICROCATHETER
Common Device Name
MICROCATHETER
Manufacturer (Section D)
ORBUSNEICH MEDICAL (SHENZHEN) CO., LTD.
1st jinkui road
futian free trade zone
shenzhen, guangdong 51803 8
CH  518038
MDR Report Key8446663
Report Number3003775186-2019-00003
Device Sequence Number18887736
Product Code DQY
UDI-Device Identifier06934955943065
UDI-Public06934955943065
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K182360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/21/2020
Device Catalogue Number220-15-1000U
Device Lot Number4307271811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2019
Initial Report FDA Received Date03/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;